U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

I just started metformin. what are effects to expect?

2 doctor answers2 doctors weighed in
Dr. Shabbir Hossain
Internal Medicine 17 years experience
GI upset?: The most common complaint i hear is usually some mild GI upset, like nausea. Having said that, it's still relatively uncommon. Many patients take it (at high doses) with no complaints, improved blood sugars and maybe a tiny bit of weight loss.
Dr. Charles Turck
Pharmacology 18 years experience
Many people that take this medication do not experience any side effects. The most common side effect is GI upset, like stomach pain, nausea, gas, or diarrhea. To reduce the chances of these side effects, you should take your doses with a meal.
Last updated Aug 12, 2021

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.